Alert archive / Massachusetts / Small Craft Advisories in 2012
Small Craft Advisory 106, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Dec 29, 2012, 12:11 AM EST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2012, 12:11 AM EST (05:11 UTC)
- Expired
- Dec 29, 2012, 4:30 AM EST
- In force
- 4 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
455 WHUS71 KBOX 290511 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1211 AM EST SAT DEC 29 2012 ...A GALE CENTER IS FORECAST TO TRACK OFF THE MID ATLANTIC AND NEW ENGLAND COASTLINE DURING SATURDAY AND SATURDAY NIGHT... ANZ250-254-291315- /O.EXP.KBOX.SC.Y.0105.000000T0000Z-121229T0500Z/ /O.NEW.KBOX.SC.Y.0106.121229T0511Z-121229T1000Z/ /O.CON.KBOX.GL.A.0017.121230T0300Z-121231T0000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 1211 AM EST SAT DEC 29 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING... ...GALE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING. * WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 6 TO 9 FEET. * WINDS AND SEAS THIS EVENING...NORTHWEST WINDS 10 TO 20 MPH WITH GUSTS TO 25 MPH. SEAS 3 TO 6 FEET. * WINDS AND SEAS SATURDAY EVENING THROUGH SUNDAY...NORTHEAST WINDS BECOMING NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 35 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ255-256-291315- /O.EXP.KBOX.SC.Y.0105.000000T0000Z-121229T0500Z/ /O.CON.KBOX.GL.A.0017.121230T0300Z-121231T0000Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1211 AM EST SAT DEC 29 2012 ...GALE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH SUNDAY EVENING... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WINDS AND SEAS THIS EVENING...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. * WINDS AND SEAS SATURDAY NIGHT AND SUNDAY...NORTHEAST WINDS BECOMING NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 35 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ232-291315- /O.CON.KBOX.GL.A.0017.121230T0300Z-121231T0000Z/ NANTUCKET SOUND- 1211 AM EST SAT DEC 29 2012 ...GALE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH SUNDAY EVENING... * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT. * WAVES/SEAS...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
1 follow-up statement
334 WHUS71 KBOX 290930 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 430 AM EST SAT DEC 29 2012 ...A GALE CENTER WILL MOVE OFF THE MID ATLANTIC COAST TODAY... PASSING SOUTH OF NEW ENGLAND TONIGHT AND EARLY SUNDAY... ANZ250-254-291730- /O.CAN.KBOX.SC.Y.0106.000000T0000Z-121229T1000Z/ /O.EXT.KBOX.GL.A.0017.121230T0500Z-121231T1000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 430 AM EST SAT DEC 29 2012 ...GALE WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. * WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 6 TO 11 FEET. * WINDS AND SEAS THIS EVENING...NORTHWEST WINDS 10 TO 20 MPH WITH GUSTS TO 25 MPH. SEAS 3 TO 6 FEET. * WINDS AND SEAS SATURDAY EVENING THROUGH SUNDAY...NORTHEAST WINDS BECOMING NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 35 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ231-235-237-291730- /O.EXB.KBOX.GL.A.0017.121230T1700Z-121231T0600Z/ CAPE COD BAY-RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 430 AM EST SAT DEC 29 2012 ...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT. * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ255-256-291730- /O.EXT.KBOX.GL.A.0017.121230T0500Z-121231T1000Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 430 AM EST SAT DEC 29 2012 ...GALE WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT... * WINDS AND SEAS...NORTHEAST WINDS BECOMING NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 40 KT. SEAS 5 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ232-291730- /O.EXT.KBOX.GL.A.0017.121230T1700Z-121231T0600Z/ NANTUCKET SOUND- 430 AM EST SAT DEC 29 2012 ...GALE WATCH NOW IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... * WINDS...NORTHWEST 20 TO 25 KT WITH GUSTS UP TO 35 KT. * WAVES/SEAS...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Dec 28, 10:55 PM EST, 1 hour 16 minutes earlier.
Area forecast discussion, Dec 28, 10:55 PM EST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1055 PM EST FRI DEC 28 2012
.SYNOPSIS...
DRY AND SEASONABLY COLD WEATHER PREVAILS OVERNIGHT. LOW PRESSURE
WILL DEVELOP OFF THE MID ATLANTIC COAST SAT AND THEN TRACK SOUTH
OF NEW ENGLAND SAT NIGHT...BRINGING A PERIOD OF ACCUMULATING SNOW
TO THE REGION. AS THE STORM EXITS SUNDAY...DRY BUT BLUSTERY AND
COLD WEATHER FOLLOWS. THE WEATHER PATTERN FOR NEXT WEEK WILL
LIKELY FEATURE TEMPERATURES AT OR BELOW NORMAL AND MAINLY DRY
WEATHER.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
1040 PM UPDATE...
BATCH OF LOW CLOUDS MOVED ACROSS CENTRAL AND NORTHERN AREAS EARLY
THIS EVENING...MAINLY ACROSS NY STATE OFF LAKE ONTARIO. THEY HAVE
MOVED ON...SO NOTING PATCHY MID AND HIGH CLOUDS ON IR SATELLITE
LOOP AND OBS AT 03Z.
BIG PROBLEM FOR THIS UPDATE WAS THE TEMPS. NOTED TEMPS WERE
RUNNING SEVERAL DEGREES WARMER THAN FORECAST. NEW 00Z NAM H85 AND
H925 TEMPS SHOWING A SLOWLY RISING TREND OVERNIGHT. ALSO...WITH
MORE MID AND HIGH CLOUDS THAT WILL START TO MOVE IN OVERNIGHT WELL
AHEAD OF DEVELOPING LOW PRES...HAVE ADJUSTED TEMPS FOR THE
REMAINDER OF THE NIGHT TO BRING OVERNIGHT READINGS UP AROUND 5
DEGREES FROM PREVIOUS FORECAST. SO...EXPECT TEMPS TO RUN CLOSER TO
SEASONAL NORMS.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
SATURDAY...ANOTHER AREA OF WINTRY PRECIP WILL MOVE ACROSS THE
REGION AS FAST MOVING BUT POTENT LOW PRES MOVES OFF THE MID ATLC
COAST...CENTER STILL LOOKS TO TRACK S/E OF NEW ENGLAND SATURDAY
NIGHT BUT MODELS ALSO IN AGREEMENT THAT IT IS NOT BY MUCH...AND
THAT STORM IS IN THE PROCESS OF BOMBING AS IT TRACKS NE. AS SUCH
FORECAST SNOWFALL TOTALS HAVE BEEN INCREASED...WITH 2-5 INCHES OF
SNOW EXPECTED ACROSS MUCH OF THE FORECAST AREA...BUT 6 TO 8 INCHES
OR POSSIBLY SOMEWHAT HIGHER ACROSS SOUTHEAST MA AND RI EXCEPT FOR
THE CAPE AND ISLANDS. IT IS IN THIS AREA WHERE THE HIGHER TOTALS
ARE POSSIBLE THAT A WINTER STORM WATCH HAS BEEN ISSUED FOR
SATURDAY AND SATURDAY NIGHT. TO THE NORTH AND WEST IN THE
CWA...WITH THE EXCEPTION OF SOUTHWEST NH...A WINTER WEATHER
ADVISORY IS IN EFFECT FOR THIS STORM.
MODEL CONSENSUS ON SWIFTNESS OF LOW PRESSURE TRACK...GENERALLY GOING
FROM THE VIRGINIA/CAROLINA COASTLINE TO NOVA SCOTIA IN 24
HOURS...SHOULD HELP TO LIMIT FINAL SNOWFALL TOTALS. BUT AGAIN...AT
THIS TIME CAN NOT RULE OUT ISOLATED HIGHER TOTALS.
THE MID AND LOWER CAPE WILL PROBABLY BE PRIMARILY RAIN...BUT THE
UPPER CAPE /NEAR THE CANAL/ MAY END UP WITH SEVERAL INCHES...HENCE A
WINTER WEATHER ADVISORY HAS BEEN HOISTED FOR THAT AREA.
EXPECT BULK OF PRECIPITATION TO AFFECT THE AREA BETWEEN 21Z AND
06Z...BUT PRECIPITATION ONSET IS ANTICIPATED DURING SATURDAY MORNING
AND END TIME FROM WEST TO EAST BETWEEN 06Z AND EARLY SUN MORNING.
TEMPERATURES ARE EXPECTED TO REMAIN AT OR BELOW FREEZING THROUGH THE
PERIOD WITH THE EXCEPTION OF SOUTHEAST MA AND SOUTHERN RI WHERE
DAYTIME TEMPS WILL MAX OUT IN THE MID TO UPPER 30S...POSSIBLY AROUND
40 ON THE MID TO OUTER CAPE.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
OVERALL THE 28/12Z GUIDANCE IS IN FAIRLY GOOD AGREEMENT WITH
THEIR SYNOPTIC SOLUTIONS INTO EARLY NEXT WEEK. THEN THE GUIDANCE
STARTS TO DIFFER SIGNIFICANTLY WITH THEIR HANDLING OF A SERIES OF
POTENT MID-LEVEL SHORTWAVES MOVING INTO THE WESTERN USA. THIS WILL
HAVE IMPLICATIONS FOR OUR FORECAST LATER NEXT WEEK. CONFIDENCE IN
THE FORECAST DETAILS AFTER WEDNESDAY IS LOW.
SUNDAY...
WINDY AND COLD BEHIND THE DEPARTING GALE CENTER. MAY BE SOME
OCEAN-EFFECT SHOWERS ACROSS THE MID AND OUTER CAPE UNTIL WINDS
SHIFT NORTHWEST ENOUGH TO LIMIT THE FETCH OVER MASSACHUSETTS AND
CAPE COD BAYS. HIGHS ONLY IN THE MID 20S TO LOWER 30S. GUSTY
NORTHWEST WINDS WILL GENERATE WIND CHILLS IN THE TEENS AND LOWER
20S.
NEW YEARS EVE AND DAY...
A POLAR FRONT APPROACHES NEW ENGLAND. NOT TERRIBLY CHILLY AHEAD
OF THIS FRONT WITH TEMPERATURES FALLING INTO THE 20S NEW YEARS EVE
WITH A MODEST WEST WIND. OVERALL...SEASONABLY COLD BUT TOLERABLE.
COULD BE SUFFICIENT MOISTURE ALONG AND AHEAD OF THIS FRONT TO
YIELD SOME SNOW SHOWERS OR FLURRIES MON NIGHT INTO EARLY TUESDAY
BEFORE THIS POLAR FRONT SWEEPS ACROSS THE AREA BY LATE TUESDAY.
WEDNESDAY...
DRY WITH TEMPERATURES AT OR SLIGHTLY COLDER THAN NORMAL.
THURSDAY...
SOME POTENTIAL FOR A CLIPPER-LIKE SYSTEM TO IMPACT SOUTHERN NEW
ENGLAND. SEEMS TO BE MOISTURE-STARVED AT THIS POINT. WILL HAVE TO
SEE HOW THE DETAILS SHAPE UP OVER THE NEXT SEVERAL DAYS.
FRIDAY...
CURRENTLY EXPECT DRY AND COLD CONDITIONS.
&&
.AVIATION /04Z SATURDAY THROUGH WEDNESDAY/...
SHORT TERM OVERVIEW...HIGH CONFIDENCE TONIGHT. MODERATE
CONFIDENCE ON SATURDAY DUE MAINLY TO QUESTIONS ON TIMING.
TONIGHT...CIGS AROUND 1200 FEET OVER THE BERKSHIRES MAY LINGER
NEAR WESTFIELD AND WINDSOR LOCKS EARLY...BUT THE TREND SHOULD BE
TOWARD DIMINISHING LOW CLOUDS DURING THE NIGHT. ELSEWHERE EXPECT
VFR WITH JUST SOME HIGH LEVEL CLOUDS. LIGHT WIND.
SATURDAY...LOWERING CEILINGS THROUGH THE DAY WITH VSBY REDUCTIONS
MAINLY IN THE AFTERNOON/EVENING. PRECIPITATION TYPE SHOULD BE
SNOW...EXCEPT FOR SOME RAIN POSSIBLE ALONG THE SOUTH COAST AND
CAPE/ISLANDS.
SATURDAY NIGHT...CIGS/VSBYS LOWER TO IFR AND LIFR AS SNOW
INTENSIFIES. NORTHEAST WINDS INCREASE...TURNING NORTH AND
NORTHWEST OVERNIGHT. SPEEDS WILL INCREASE MOST OVER CAPE COD AND
ISLANDS.
KBOS TAF...HIGH CONFIDENCE IN TAF. VFR THROUGH MIDDAY
SATURDAY...DETERIORATING TO IFR CIGS/VSBYS 21Z-24Z.
KBDL TAF...HIGH CONFIDENCE IN TAF. VFR THROUGH MIDDAY
SATURDAY...DETERIORATING TO IFR CIGS/VSBYS OR LOWER AFTER 00Z.
OUTLOOK...SUNDAY THROUGH WEDNESDAY...
FORECAST CONFIDENCE MODERATE FOR THIS PERIOD
SUNDAY...ANY LEFTOVER IFR/MVFR EARLY WILL TREND TO VFR. GUSTY NNW
WINDS.
MONDAY THROUGH WEDNESDAY...VFR WITH PERIODS OF MVFR IN ISOLD/SCT
SNOW SHOWERS POSSIBLE. GUSTY NNW WINDS POSSIBLE TUE.
&&
.MARINE...
OVERNIGHT THROUGH SATURDAY NIGHT...MODERATE CONFIDENCE.
NOTING THAT SEAS REMAINING AROUND 5 FT FROM SE OF BLOCK ISLAND TO
BUOY 44029...BUT SHOULD SUBSIDE BY MIDNIGHT SO KEPT EXPIRE TIME
THERE FOR NOW. WILL MONITOR THIS CLOSELY...THOUGH...IN CASE IT
NEEDS TO BE EXTENDED. NW WINDS ARE ALSO STARTING TO DIMINISH PER
LATEST BUOYS.
PREVIOUS DISCUSSION...
WEAK RIDGE OF HIGH PRESSURE CROSSES THE WATERS OVERNIGHT BUT IS
QUICKLY FOLLOWED BY A COASTAL LOW THAT WILL LIKELY TURN INTO A
GALE CENTER AS IT TRACKS NEAR THE 40 N 70 W BENCHMARK THEN PULLS
WELL OFFSHORE. WE WILL RECEIVE A GLANCING BLOW FROM THIS SYSTEM AS
THE WINDS AROUND IT INTENSIFY...AND AS SUCH HOISTING GALE WATCHES
FOR OUTER COASTAL WATERS AS WELL AS NANTUCKET SOUND STARTING
SATURDAY NIGHT. LATEST TRENDS AT THIS TIME INDICATE INTERIOR
COASTAL WATERS SHOULD MAINLY BE LIMITED TO SCA CRITERIA FOR
SAT/SAT NIGHT. SNOW AND RAIN WILL REDUCE VSBY.
OUTLOOK...SUNDAY THROUGH WEDNESDAY...
MODERATE CONFIDENCE ALL PERIODS.
SUNDAY...GALE CENTER TRACKS INTO THE MARITIMES WITH NNW GALES
POSSIBLE ACROSS THE NEW ENGLAND WATERS. VSBY IMPROVES WITH PRECIP
MOVING OFFSHORE.
MONDAY/TUESDAY...DIMINISHING WIND MON AS A RIDGE OF HIGH PRESSURE
MOVES OVER NEW ENGLAND. LOW PROBABILITY FOR GALE FORCE GUSTS
ACROSS THE OUTER COASTAL WATERS INTO MONDAY MORNING. COULD ALSO
SEE A BRIEF PERIOD OF GALE FORCE GUSTS WITH THE PASSAGE OF A
POLAR FRONT TUESDAY.
WEDNESDAY...SMALL CRAFT ADVISORY CONDITIONS POSSIBLE AS WINDS
CONTINUE TO SLOWLY DIMINISH.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER WEATHER ADVISORY FROM 10 AM SATURDAY TO 7 AM EST SUNDAY
FOR CTZ002>004.
MA...WINTER STORM WATCH FROM 10 AM EST SATURDAY THROUGH SUNDAY
MORNING FOR MAZ012-013-016>021.
WINTER WEATHER ADVISORY FROM 10 AM SATURDAY TO 7 AM EST SUNDAY
FOR MAZ002>011-014-015-022-026.
NH...NONE.
RI...WINTER STORM WATCH FROM 10 AM EST SATURDAY THROUGH SUNDAY
MORNING FOR RIZ001>007.
MARINE...GALE WATCH FROM SATURDAY EVENING THROUGH SUNDAY EVENING FOR
ANZ232-250-254>256.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR ANZ250-
254>256.
&&
SYNOPSIS...BELK/NMB
NEAR TERM...EVT
SHORT TERM...NMB
LONG TERM...BELK
AVIATION...WTB/BELK/NMB
MARINE...BELK/EVT/NMBHazardous weather outlook, Dec 28, 4:42 PM EST, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 442 PM EST FRI DEC 28 2012 CTZ002>004-MAZ002>011-014-015-022-026-292145- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHEAST MIDDLESEX MA-SUFFOLK MA-BARNSTABLE MA- NORTHERN MIDDLESEX MA- 442 PM EST FRI DEC 28 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM SATURDAY TO 7 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS AND WESTERN MASSACHUSETTS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. MAZ012-013-016>021-RIZ001>007-292145- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-EASTERN NORFOLK MA- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI- 442 PM EST FRI DEC 28 2012 ...WINTER STORM WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. MAZ023-024-NHZ011-012-015-292145- DUKES MA-NANTUCKET MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- 442 PM EST FRI DEC 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. RIZ008-292145- BLOCK ISLAND RI- 442 PM EST FRI DEC 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ANZ232-250-254>256-292145- NANTUCKET SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 442 PM EST FRI DEC 28 2012 ...GALE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. THERE IS A LOW PROBABILITY OF GALE FORCE GUSTS LASTING INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ230-231-233>237-251-292145- BOSTON HARBOR-CAPE COD BAY-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- MASSACHUSETTS BAY AND IPSWICH BAY- 442 PM EST FRI DEC 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A LOW PROBABILITY OF GALE FORCE GUSTS DURING SUNDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 4:25 AM EST | Winter Storm Warning | BOX | Bristol, Essex, Hampden, Hampshire, Middlesex, Norfolk and 3 more | 21 hr |
| Dec 29, 10:47 AM EST | Wind Advisory | BOX | Barnstable, Nantucket | 40 hr |
| Dec 29, 10:54 AM EST | Gale Warning | BOX | 47 hr | |
| Dec 29, 10:54 AM EST | Small Craft Advisory | BOX | 5 hr | |
| Dec 29, 10:54 AM EST | Storm Warning | BOX | 17 hr | |
| Dec 29, 4:32 PM EST | Wind Advisory | BOX | Bristol, Dukes, Essex, Hampden, Middlesex, Norfolk and 3 more | 34 hr |
Nearby
Small Craft Advisories in Massachusetts, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.